MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP; MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-XTW
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Dyspnea (1816); Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 03/20/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar complaints reported from this lot.The investigation determines that the reported migration appears to be related pre-existing patient anatomy.The reported mitral regurgitation (mr) is a cascading event of the migration.Tissue injury appears to be related to partial clip movement.Dyspnea appears to be a cascading effect of the recurrent mr.The reported patient effect of mitral valve regurgitation, dyspnea, and fatigue are known possible complication associated with mitraclip procedures.The reported hospitalization and unexpected medical intervention were a result of case-specific circumstances.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that on (b)(6) 2023, a mitraclip procedure was performed to treat degenerative mitral regurgitation (mr) with a grade of 4 on a patient with a pre-existing flail and friable leaflets.A mitraclip xtw was implanted, reducing mr to a grade of 2-3.On (b)(6) 2026, the patient returned to the hospital with symptoms of shortness of breath.An echocardiogram was performed and revealed that the clip had partially detached from the posterior leaflet and remained fully attached to the anterior leaflet (partial clip movement), causing mr to increase to a grade of 4.It was noted that the new issue was attributed to deterioration of leaflet quality, and that the flail had gotten worse since the first procedure.A second mitraclip procedure was performed, and two clips were implanted, reducing mr to a grade of 1-2.

Brand Name
MITRACLIP
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key24866631
Report Number2135147-2026-02405
Device Sequence Number10550027
Product Code NKM
UDI-Device Identifier08717648231001
UDI-Public(01)08717648231001(17)240108(10)30109R1003
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/08/2024
Device Model NumberCDS0701-XTW
Device Catalogue NumberCDS0701-XTW
Device Lot Number30109R1003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age76 YR
Patient SexMale